Alert archive / Louisiana / Wind Advisories in 2013
Wind Advisory 10, NWS Lake Charles, LA
NWS Lake Charles, LA issued this wind advisory at Mar 5, 2013, 4:13 AM CST for 10 parishes in Louisiana; 4 counties in Texas. It took effect at Mar 5, 2013, 8:00 AM CST. It was in force for 2 hr.
The area
The counties it named.
The facts
- Issued
- Mar 5, 2013, 4:13 AM CST (10:13 UTC)
- In effect from
- Mar 5, 2013, 8:00 AM CST
- Expired
- Mar 5, 2013, 10:24 AM CST
- In force
- 2 hr
- Issued by
- NWS Lake Charles, LA
Counties Allen Parish, LA, Avoyelles Parish, LA, Beauregard Parish, LA, Cameron Parish, LA, Evangeline Parish, LA, Lafayette Parish, LA, Rapides Parish, LA, Saint Landry Parish, LA, Saint Martin Parish, LA, Vernon Parish, LA, Hardin County, TX, Jasper County, TX, Newton County, TX, Tyler County, TX
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 00:00Z, 10.2 hours before the alert went out and 61 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 7 J/kg
- Mixed-layer CIN
- -7 J/kg
- Mixed-layer LCL
- 894 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 218 m²/s²
- 0-3 km storm-relative helicity
- 351 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
667 WWUS74 KLCH 051013 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 413 AM CST TUE MAR 5 2013 ...STRONG COLD FRONT TO MOVE THROUGH THE REGION... .A STRONG COLD FRONT WILL PUSH THROUGH THE REGION TODAY WITH WINDS SWINGING AROUND TO THE NORTHWEST AND INCREASING TO 20 TO 25 MPH WITH GUSTS ABOVE 30 MPH. WINDS ARE EXPECTED TO BEGIN SETTLING AROUND SUNSET TODAY. LAZ027-030-041-073-TXZ180-201-215-216-259>262-060000- /O.NEW.KLCH.WI.Y.0010.130305T1400Z-130306T0000Z/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 413 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 8 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...THIS MORNING * WINDS...20 TO 25 MPH WITH GUSTS ABOVE 30 MPH. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$ LAZ028-029-031>033-042>045-052>055-074-060000- /O.NEW.KLCH.WI.Y.0010.130305T1700Z-130306T0000Z/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER 413 AM CST TUE MAR 5 2013 ...WIND ADVISORY IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 11 AM THIS MORNING TO 6 PM CST THIS EVENING. * TIMING...LATE THIS MORNING. * WINDS...20 MPH AND GUSTY. * IMPACTS...LOOSE LAWN ITEMS AND TRASH CANS MAY BE BLOWN AROUND. SOME HIGH PROFILE VEHICLES...ESPECIALLY DRIVING ON EAST TO WEST ORIENTED ROADWAYS...WILL BE DIFFICULT TO MANEUVER. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 20 TO 34 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT... ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. WINDS OVER LOCAL WATERWAYS COULD BE 5 MPH HIGHER THAN OVER LAND. SMALL BOATS WILL BE ESPECIALLY PRONE TO CAPSIZING. && $$
1 follow-up statement
851 WWUS74 KLCH 051624 NPWLCH URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE LAKE CHARLES LA 1024 AM CST TUE MAR 5 2013 ...WINDS NOT QUITE SO STRONG IN THE WAKE OF THE FRONT... .THE FRONT IS WEAKENING WITH A DIFFLUENT WIND FIELD. THIS WILL HAVE THE EFFECT OF WEAKER SUSTAINED WINDS, BELOW THE 20 MPH SUSTAINED REQUIRED OF THE WIND ADVISORY. LAZ027-030-041-073-TXZ180-201-215-216-259>262-051730- /O.CAN.KLCH.WI.Y.0010.000000T0000Z-130306T0000Z/ VERNON-BEAUREGARD-CALCASIEU-WEST CAMERON-TYLER-HARDIN-JEFFERSON- ORANGE-NORTHERN JASPER-NORTHERN NEWTON-SOUTHERN JASPER- SOUTHERN NEWTON- INCLUDING THE CITIES OF...LEESVILLE...NEW LLANO...DE RIDDER... LAKE CHARLES...SULPHUR...HACKBERRY...HOLLY BEACH...WOODVILLE... COLMESNEIL...LUMBERTON...SILSBEE...BEAUMONT...PORT ARTHUR... ORANGE...VIDOR...BRIDGE CITY...JASPER...KIRBYVILLE...NEWTON... BUNA...DEWEYVILLE 1024 AM CST TUE MAR 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE WIND ADVISORY. ALTHOUGH WINDS MAY BRIEFLY REACH 20 MPH SUSTAINED WITH GUSTS CLOSE TO FRONTAL PASSAGE, THE DURATION SHOULD BE LESS THAN 30 MINUTES AT ANY PARTICULAR LOCATION. $$ LAZ028-029-031>033-042>045-052>055-074-051730- /O.CAN.KLCH.WI.Y.0010.130305T1700Z-130306T0000Z/ RAPIDES-AVOYELLES-ALLEN-EVANGELINE-ST. LANDRY-JEFFERSON DAVIS- ACADIA-LAFAYETTE-UPPER ST. MARTIN-VERMILION-IBERIA-ST. MARY- LOWER ST. MARTIN-EAST CAMERON- INCLUDING THE CITIES OF...ALEXANDRIA...PINEVILLE...MARKSVILLE... BUNKIE...COTTONPORT...SIMMESPORT...MANSURA...OAKDALE...KINDER... VILLE PLATTE...MAMOU...OPELOUSAS...EUNICE...JENNINGS...WELSH... LAKE ARTHUR...CROWLEY...RAYNE...CHURCH POINT...LAFAYETTE... BREAUX BRIDGE...ST. MARTINVILLE...ABBEVILLE...KAPLAN... NEW IBERIA...MORGAN CITY...FRANKLIN...PATTERSON...BERWICK... BAYOU VISTA...STEPHENSVILLE...CAMERON...GRAND CHENIER 1024 AM CST TUE MAR 5 2013 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN LAKE CHARLES HAS CANCELLED THE WIND ADVISORY. WINDS AT THE ASOS SITE AT LAKE CHARLES ARE 20 MPH GUSTING TO 28 MPH. THIS WIND IS NOT EXPECTED TO LAST BY THE NEXT HOUR. THE STRONGEST WIND SEEN SO FAR AHEAD OF THE FRONT HAS BEEN SOUTHWEST 19 MPH GUSTING TO 24 MPH AT NEW IBERIA AND WEST AT 19 MPH GUSTING TO 27 MPH AT PATTERSON. $$ SWEENEY
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this wind advisory went out at Mar 4, 11:28 PM CST, 4 hours 45 minutes earlier.
Area forecast discussion, Mar 4, 11:28 PM CST, 4 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LAKE CHARLES LA
1128 PM CST MON MAR 4 2013
.AVIATION...MOSITURE CONTINUES TO STREAM INTO THE AREA LATE THIS
EVENING WITH MVFR CEILINGS DEVELOPING. THESE CEILINGS WILL
CONTINUE TO DEVELOP AND LOWER THROUGH THE EARLY MORNING HRS WITH
IFR CEILINGS PROBABLE BEFORE SUNRISE. A COLD FRONT WILL MOVE
THROUGH DURING THE MORNING WITH A FEW SHRA AND WINDS QUICKLY
TURNING NW AND BECOMING GUSTY. SKIES WILL IMPROVE BEHIND THE
BOUNDARY AS A DRIER AIR MASS MIXES IN.
&&
.PREV DISCUSSION... /ISSUED 933 PM CST MON MAR 4 2013/
UPDATE...
ONLY MADE MINOR ADJUSTMENTS TO THE GRID FORECAST IN THE NEAR TERM.
BASICALLY A BLEND OF CURRENT OBSERVATIONS AND TRENDS WITH LATEST SHORT
TERM GUIDANCE.
RUA
PREV DISCUSSION... /ISSUED 517 PM CST MON MAR 4 2013/
AVIATION...SOUTH TO SOUTHWEST WINDS WILL CONTINUE THROUGH SUNRISE
AND INTO MID MORNING FOR THE REGION. THESE WINDS WILL CONTINUE TO
INCREASE MOISTURE WITH STRATUS BECOMING LIKELY OVERNIGHT WITH IFR
CEILINGS PROBABLE BY SUNRISE. A FRONT WILL SWEEP THROUGH THE AREA
IN THE MORNING WITH A FEW SHOWERS POSSIBLE, HOWEVER THE FRONT WILL
SWEEP THROUGH WITH IMPROVING CONDITIONS IN THE AFTERNOON.
PREV DISCUSSION... /ISSUED 309 PM CST MON MAR 4 2013/
SYNOPSIS...STRONG SOUTHERLY WINDS WILL GRADUALLY WEAKEN AS LOW
PRESSURE HEADS THROUGH THE OZARKS PULLS NORTHEAST INTO THE MID
MISSISSIPPI VALLEY. BALMY TROPICAL AIR FROM THE MIDDLE OF THE GULF
WILL BE PULLED INTO SOUTHEAST TEXAS AND SOUTHERN LOUISIANA TONIGHT
RESULTING IN TEMPERATURES MUCH WARMER THAN RECENTLY FELT OVER THE
LAST 4 WEEKS, OR ABOUT 15 DEGREES WARMER THAN NORMAL. A TRAILING
COLD FRONT WILL BRING A QUICK RETURN TO MORE TYPICAL VALUES BY
TUESDAY.
SHORT TERM...WENT HIGHER THAN GUIDANCE ON TEMPS TONIGHT SINCE
WATER TEMPERATURES ARE ALREADY IN THE LOWER 70S OUT OVER THE MID
GULF WHERE STRONG WINDS WILL ADVECT IN FROM. THIS IS IN STARK
CONTRAST TO THE NEAR SHORE WATERS WHICH ARE AROUND 60. THE COLD
FRONT SHOULD REACH THE SABINE RIVER AROUND MID-MORNING TUESDAY
WITH ONLY A SHALLOW AND CAPPED MOIST LAYER SO NOT EXPECTING ANY PRECIP.
LONG TERM...NEXT CHANCE OF RAIN SHOULD BE LATE THIS WEEKEND ONCE
A MID AND UPPER LEVEL RIDGE AXIS PASSES FRIDAY EVENING. SHOWERS
AND THUNDERSTORMS LOOK TO BE TIMED FOR SUNDAY AFTERNOON INTO AS
LATE AS NEXT TUESDAY. WENT A BIT HIGHER ON POPS FROM THE PREVIOUS
FCST AS THERE IS GOOD AGREEMENT ON THE EURO AND GFS TIMING.
MARINE...A SMALL CRAFT ADVISORY WILL BE ALLOWED TO EXPIRE OVER
THE COASTAL LAKES AND BAYS AT SUNDOWN AS MIXING ENDS WITH LOSS OF
DAYTIME HEATING. THE STRONG WINDS SHOULD CONTINUE THROUGH THE
OVERNIGHT HOURS OFF THE COAST WITH THE SMALL CRAFT ADVISORY THERE
CONTINUING UNTIL SUNRISE TUESDAY.
SWEENEY
&&
.PRELIMINARY POINT TEMPS/POPS...
KLCH 63 69 39 63 40 / 10 20 0 0 0
KBPT 62 69 38 64 42 / 10 20 0 0 0
KAEX 60 67 33 60 35 / 10 20 0 0 0
KLFT 63 69 38 62 38 / 10 30 0 0 0
&&
.LCH WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
TX...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 6 PM CST TUESDAY FOR THE FOLLOWING
ZONES: COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT
20 NM...COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA
OUT 20 NM...COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO
INTRACOASTAL CITY LA OUT 20 NM...WATERS FROM INTRACOASTAL
CITY TO CAMERON LA FROM 20 TO 60 NM...WATERS FROM CAMERON
LA TO HIGH ISLAND TX FROM 20 TO 60 NM...WATERS FROM LOWER
ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM.
SMALL CRAFT EXERCISE CAUTION THROUGH TUESDAY AFTERNOON FOR THE
FOLLOWING ZONES: CALCASIEU LAKE...SABINE LAKE...VERMILION
BAY.
&&Hazardous weather outlook, Mar 5, 4:04 AM CST, 9 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE LAKE CHARLES LA 404 AM CST TUE MAR 5 2013 LAZ027>033-041>045-052>055-073-074-TXZ180-201-215-216-259>262- 061015- VERNON-RAPIDES-AVOYELLES-BEAUREGARD-ALLEN-EVANGELINE-ST. LANDRY- CALCASIEU-JEFFERSON DAVIS-ACADIA-LAFAYETTE-UPPER ST. MARTIN- VERMILION-IBERIA-ST. MARY-LOWER ST. MARTIN-WEST CAMERON- EAST CAMERON-TYLER-HARDIN-JEFFERSON-ORANGE-NORTHERN JASPER- NORTHERN NEWTON-SOUTHERN JASPER-SOUTHERN NEWTON- 404 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL LOUISIANA...SOUTH CENTRAL LOUISIANA...SOUTHWEST LOUISIANA...WEST CENTRAL LOUISIANA AND SOUTHEAST TEXAS. .DAY ONE...TODAY AND TONIGHT A STRONG DRY COLD FRONT WILL MOVE THROUGH THE REGION THIS MORNING AND EXIT INTO THE SOUTH CENTRAL LOUISIANA COASTAL WATERS BY THE AFTERNOON HOURS. WINDS WILL SWING AROUND TO THE NORTHWEST AND BECOME BRISK. LOWERING HUMIDITIES AND BRISK WINDS WILL CREATE A FIRE THREAT TODAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY A COLD FRONT IS EXPECTED ON MONDAY WITH SHOWERS AND THUNDERSTORMS AHEAD OF THE FRONT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. GMZ430-432-435-450-452-455-470-472-475-061015- SABINE LAKE-CALCASIEU LAKE-VERMILION BAY- COASTAL WATERS FROM CAMERON LA TO HIGH ISLAND TX OUT 20 NM- COASTAL WATERS FROM INTRACOASTAL CITY TO CAMERON LA OUT 20 NM- COASTAL WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA OUT 20 NM- WATERS FROM CAMERON LA TO HIGH ISLAND TX FROM 20 TO 60 NM- WATERS FROM INTRACOASTAL CITY TO CAMERON LA FROM 20 TO 60 NM- WATERS FROM LOWER ATCHAFALAYA RIVER TO INTRACOASTAL CITY LA FROM 20 TO 60 NM- 404 AM CST TUE MAR 5 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF THE NORTHWEST GULF OF MEXICO. .DAY ONE...TODAY AND TONIGHT WINDS AND SEAS WILL REMAIN UP AS A COLD FRONT PUSHES INTO THE COASTAL WATERS THIS MORNING. THEREFORE... A SMALL CRAFT ADVISORY HAS BEEN POSTED THROUGH TOMORROW MORNING. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 5, 4:08 AM CST | Small Craft Advisory for Winds | LCH | 14 hr |
Nearby
Wind Advisories in Louisiana, 2013Wind Advisories in Texas, 2013Every wind advisory in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.